MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE GUIDING SHEATH; DQY CATHETER, PERCUTANEOUS

COOK INC FLEXOR SHUTTLE GUIDING SHEATH; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Evaluation: a review of the of functional testing (on a similar device), inspection of unused product, complaint history, device history record, instructions for use, quality control and a visual inspection (on a similar device) was conducted for the purpose of this investigation.The actual complaint device was not returned to assist with he investigation.Three unopened, unused devices from the same lot were obtained for functional testing.The functional test was performed via quality control instructions.After the 10th pass for each of the unopened, unused devices, the coated portion still felt slick.One used flexor shuttle guiding sheath (without an attached tuohy-borst) was returned for investigation with bio-matter present (1820334-2017-00123).No apparent damage was observed on the sheath tubing.The same functional test that was performed with the three unopened, unused devices was also performed with the returned complaint device.The complaint device did not feel as lubricious as the sealed unused devices obtained for testing.However, hydrophilic coating was still present and able to be activated.The used condition of the complaint device may have affected the lubricity of the coating.Also, the length of the coated portion on the complaint device was measured and confirmed to be within specifications.Instructions for use are attached to each sealed packaged device.The ifu sent with the device states, "precautions: do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Sheath introduction: if using an introducer with aq hydrophilic coating, activate hydrophilic coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement." the device history record was reviewed and no non-conformances were noted.It is possible that the difficult insertion could have been caused by the complaint device not being activated properly before insertion.However, it was reported that "the cardiologists wet the introducer, but it did not slide inside." there have been complaints reported on sheaths for difficult advancement due to the sheath tip not being able to maintain a smooth transition between the sheath and dilator.The dilator was not returned with the a similar complaint device (1820334-2017-00123), so we could not inspect for a smooth transition.However, no damage was found to the sheath tip of the returned with similar complaint device (1820334-2017-00123), so it is unlikely that an unsmooth transition would have caused the difficult insertion.With the information known and without being able to replicate the reported failure, a root cause cannot be determined.With the information known and without being able to replicate the reported failure, and without being able to evaluate the actual complaint device, a root cause cannot be determined.
 
Event or Problem Description
It was alleged that the introducer device was missing the hydrophilic coating during three separate procedures.The reporter stated that the ¿cardiologists wet the introducer and it did not slide inside.¿ the incident reportedly resulted: no harm or consequence to the patient.(1820334-2017-00128).In a complication causing the patient pain and the need for antalgic medicine.(1820334-2017-00123).Inability to advance the device.It was not reported how the procedure was completed.(1820334-2017-00124).Additional information has been requested but not provided at the time of this report.

Brand Name
FLEXOR SHUTTLE GUIDING SHEATH
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6298094
Report Number1820334-2017-00128
Device Sequence Number694607
Product Code DQY
UDI-Device Identifier00827002501416
UDI-Public(01)00827002501416(17)191021(10)7377179
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-6.0-38-110-RB-SHTL-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2017
Initial Report FDA Received Date02/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1